Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 144, NWS Fort Worth, TX

May 27, 2014Mills County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2014, 4:16 PM CDT for Mills County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2014, 4:16 PM CDT (21:16 UTC)
Expired
May 27, 2014, 5:15 PM CDT
In force
59 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Mills County, TX

The radar

The Dyess AFB radar (KDYX), 132 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 3:18 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:51 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 27, 2:51 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
251 PM CDT TUE MAY 27 2014

.DISCUSSION...
SHORT TERM...RAIN/THUNDER COVERAGE HAS BEEN RELATIVELY LOW ACROSS
NORTH CENTRAL TEXAS SO FAR TODAY HOWEVER COVERAGE WILL BE ON THE
INCREASE LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE HRRR
MODEL HAS HAD A FAIRLY DECENT HANDLE ON THE PRECIP PATTERN TODAY
AND IT IS SHOWING STORM CELLS DEVELOPING FROM THE DENTON AREA TO
FORT WORTH TO NEAR GATESVILLE BY 22Z. BY 00Z CELLS TRACK EASTWARD AND
LINE UP ALONG THE I-35 CORRIDOR AND BY 06Z MOST OF THE SHOWER AND
THUNDERSTORM ACTIVITY WILL HAVE CLEARED OUR CWA. THE GREATEST
CONCERN FOR ANY SEVERE THUNDERSTORMS WILL BE OVER THE SOUTHWEST
QUADRANT OF OUR FORECAST AREA AS THIS IS THE AREA THAT WE'VE SEEN
THE LEAST AMOUNT OF CLOUDS TODAY ALLOWING FOR HEATING AND
INSTABILITY TO TAKE PLACE. THIS IS ALSO THE AREA WHERE THE HIGHEST
DEW POINTS RESIDE AND WE'VE SEEN A FAIRLY CONSISTENT CU FIELD
THROUGHOUT THE DAY TODAY. PRIMARY CONCERNS WITH ANY SEVERE
THUNDERSTORMS THAT DEVELOP LOOK TO BE DAMAGING WINDS/HAIL. WHILE
TORNADOES CANNOT BE RULED OUT THE OVERALL TORNADO THREAT LOOKS
FAIRLY LOW.

TONIGHT THROUGH THIS WEEKEND...THE UPPER LEVEL LOW THAT WE'VE BEEN
DISCUSSING FOR SEVERAL DAYS NOW HAS CONTINUED ITS SLOW MOVEMENT
TODAY EAST SOUTHEASTWARD ESSENTIALLY ALONG THE RED RIVER. THIS
MOVEMENT IS EXPECTED TO CONTINUE OVER THE NEXT 24 TO 36 HOURS WITH
THE LOW MOVING INTO THE ARKLATEX BY WEDNESDAY AFTERNOON/EVENING.
BY THURSDAY AND FRIDAY MODEL SOLUTIONS DIVERGE A BIT AS TO THE
FATE OF THE UPPER LEVEL LOW. CONSENSUS SHOWS THE LOW SOMEWHAT
QUASI STATIONARY OVER LOUISIANA AND EAST TEXAS WITH PERHAPS A SLOW
DRIFT SOUTHWARD BY FRIDAY. BY SATURDAY THE UPPER LOW FINALLY SHOWS
SIGNS OF DISSIPATION AND THE CLOSED NATURE OF THE UPPER LOW
TRANSITIONS MORE INTO AN OPEN WAVE TYPE FEATURE BEFORE UPPER LEVEL
RIDGING AND DRIER AIR BUILDS IN FROM THE WEST ON SUNDAY AND MONDAY.

DUE TO UPPER LOW MAINTAINING ITS PROXIMITY TO THE EASTERN PORTIONS
OF THE FORECAST AREA AND THE FACT THAT THE MODEL CONSENSUS IS
STILL FAIRLY LOW BEYOND WEDNESDAY THERE HAVE BEEN NO MAJOR CHANGES
TO THE FORECAST PRECIPITATION OVER THE NEXT FEW DAYS. FROM
THURSDAY THROUGH SATURDAY WE WILL GENERALLY HAVE SMALL CHANCES
(20-40 POPS) FOR RAIN/THUNDER FROM THE METROPLEX EASTWARD WITH
SLIGHT CHANCES (20 POP) FOR AREAS WEST OF THE METROPLEX.
PRECIPITABLE WATER VALUES WILL REMAIN ELEVATED (1.5+ IN) THROUGHOUT
MUCH OF THE PERIOD SO THERE WILL BE PLENTY OF MOISTURE TO WORK
WITH BUT WITH NO WELL DEFINED SURFACE FEATURE AND NO DISTINCT FORCING
MECHANISMS EXPECTED OVER THE NEXT SEVERAL DAYS THE RAIN/THUNDER
COVERAGE IS EXPECTED TO BE SCATTERED AT BEST EACH DAY.

AFTER A SOMEWHAT COOLER DAY TODAY TEMPERATURES WILL SLOWLY TAKE ON
A WARMING TREND OVER THE NEXT FEW DAYS WITH HIGHS GENERALLY IN
THE LOW TO MID 80S WEDNESDAY WARMING TO THE MID TO UPPER 80S FOR
THURSDAY AND FRIDAY AND THEN THE UPPER 80S TO LOW 90S BY THE WEEKEND.

HOETH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  85  70  86  70 /  30  20  20  20  20
WACO, TX              66  86  66  87  69 /  40  20  20  20  20
PARIS, TX             64  81  65  83  67 /  60  30  30  30  30
DENTON, TX            64  84  66  85  68 /  30  20  20  20  20
MCKINNEY, TX          65  82  66  84  68 /  40  20  20  20  30
DALLAS, TX            67  84  70  86  70 /  40  20  20  20  30
TERRELL, TX           68  85  71  86  72 /  60  30  20  30  30
CORSICANA, TX         66  83  67  85  68 /  60  30  30  30  30
TEMPLE, TX            67  85  66  87  68 /  40  20  20  20  20
MINERAL WELLS, TX     62  87  65  88  66 /  20  10  10  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, May 27, 3:26 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT TUE MAY 27 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
326 PM CDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF THE REGION.
SOME STORMS MAY BE SEVERE DURING THE AFTERNOON AND EVENING
HOURS...PRODUCING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH
SATURDAY...WITH THE BEST CHANCES BEING ALONG AND EAST OF THE I-35
CORRIDOR. IN ADDITION TO CLOUD TO GROUND LIGHTNING...LOCALLY
HEAVY RAIN MAY ACCOMPANY SOME OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE EVENING HOURS FOR
PORTIONS OF NORTH AND CENTRAL TEXAS.

In the hours before

Special weather statement, May 27, 2:23 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
223 PM CDT TUE MAY 27 2014

TXZ091-272000-
MONTAGUE TX-
223 PM CDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MONTAGUE COUNTY

AT 224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF BOWIE...MOVING SOUTHEAST AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...ST. JO AND
STONEBURG.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3373 9749 3358 9749 3355 9787 3360 9799
      3378 9799 3380 9798
TIME...MOT...LOC 1924Z 300DEG 7KT 3368 9794
Special weather statement, May 27, 3:01 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT TUE MAY 27 2014

TXZ091-272030-
MONTAGUE TX-
301 PM CDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MONTAGUE COUNTY

AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES EAST OF BOWIE...MOVING SOUTHEAST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE AND FORESTBURG.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3358 9749 3344 9749 3344 9770 3364 9796
      3369 9762
TIME...MOT...LOC 2001Z 320DEG 10KT 3357 9763
Special weather statement, May 27, 3:11 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT TUE MAY 27 2014

TXZ091-272045-
MONTAGUE TX-
311 PM CDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN MONTAGUE COUNTY

AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES EAST OF BOWIE...MOVING SOUTHEAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FORESTBURG.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3359 9748 3344 9749 3344 9765 3353 9776
      3367 9761
TIME...MOT...LOC 2011Z 316DEG 12KT 3354 9760
Special weather statement, May 27, 3:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT TUE MAY 27 2014

TXZ102-272115-
WISE TX-
350 PM CDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN WISE COUNTY

AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF BRIDGEPORT...MOVING SOUTHEAST AT
20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT...CHICO
AND COTTONDALE.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3313 9753 3304 9777 3336 9792 3337 9792
      3344 9775 3343 9772
TIME...MOT...LOC 2050Z 335DEG 18KT 3333 9778

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:44 PM CDTSpecial Weather StatementFWDComanche61 min
May 26, 11:16 PM CDTSpecial Weather StatementFWDMills59 min
May 26, 11:29 PM CDTSpecial Weather StatementFWDErath, Hamilton61 min
May 26, 11:52 PM CDTSpecial Weather StatementFWDBosque, Hood, Somervell53 min
May 27, 12:21 AM CDTSpecial Weather StatementFWDCoryell, Lampasas54 min
May 27, 2:01 AM CDTSpecial Weather StatementFWDBell, Falls, Freestone, Leon, Limestone, Milam and 1 more59 min
May 27, 2:20 PM CDTAreal Flood AdvisoryFWDMontague115 min
May 27, 2:23 PM CDTSpecial Weather StatementFWDMontague37 min
May 27, 3:01 PM CDTSpecial Weather StatementFWDMontague29 min
May 27, 3:11 PM CDTSpecial Weather StatementFWDMontague34 min
May 27, 3:50 PM CDTSpecial Weather StatementFWDWise25 min
May 27, 4:32 PM CDTSpecial Weather StatementFWDErath28 min
May 27, 4:52 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hood, Somervell53 min
May 27, 4:59 PM CDTSevere Thunderstorm WarningFWDJohnson61 min
May 27, 5:25 PM CDTSpecial Weather StatementFWDLampasas35 min
May 27, 5:32 PM CDTSevere Thunderstorm WarningFWDBosque58 min
May 27, 5:52 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hamilton, Somervell38 min
May 27, 5:55 PM CDTSpecial Weather StatementFWDEllis35 min
May 27, 5:56 PM CDTSpecial Weather StatementFWDFannin34 min
May 27, 6:20 PM CDTAreal Flood AdvisoryFWDFannin115 min
May 27, 6:34 PM CDTFlash Flood WarningFWDBosque, Hill116 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.